Alert archive / Colorado / River Flood Warnings in 2010
River Flood Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 8, 2010, 1:15 PM MDT for Pueblo County, Colorado. It took effect at Jun 9, 2010, 12:00 AM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2010, 1:15 PM MDT (19:15 UTC)
- In effect from
- Jun 9, 2010, 12:00 AM MDT
- Expired
- Jun 9, 2010, 8:18 PM MDT
- In force
- 20 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Avondale (ADLC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
539 WGUS45 KPUB 081915 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .SNOW MELT ACROSS THE HIGH COUNTRY HAS KEPT RIVER FLOWS HIGH AND FAST ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS AT LEADVILLE TO AVONDALE. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT AVONDALE TO INCREASE TO ITS FLOOD STAGE OF 7.0 FEET THIS EVENING AND REMAIN THERE UNTIL NOON FRIDAY. A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE RIVER MAY RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL. MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT AVONDALE WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC101-090715- /O.NEW.KPUB.FL.W.0003.100609T0600Z-100611T0000Z/ /ADLC2.1.ER.100609T0600Z.100609T0600Z.100610T1200Z.UU/ 115 PM MDT TUE JUN 8 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM LATE TONIGHT TO THURSDAY EVENING. * AT 12:15 PM TUESDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET ON APRIL 24 1942. $$
4 follow-up statements
133 WGUS85 KPUB 090126 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 726 PM MDT TUE JUN 8 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. .HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0 FEET UNTIL AT LEAST MID DAY THURSDAY. A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL. MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .SNOW MELT IN THE HIGH COUNTRY HAS ALSO PROMPTED STORAGE RELEASES AT THE PUEBLO RESERVOIR...RESULTING IN RISING RIVER LEVELS IN FROM JUST BELOW THE DAM TO THE AVONDALE AREA. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT AVONDALE TO REMAIN AT ITS FLOOD STAGE OF 7.0 FEET THIS EVENING AND REMAIN THERE UNTIL NOON THURSDAY. CHANGES IN THE DAM RELEASE MAY ALSO RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL AT AVONDALE. CONSIDERABLE AGRICULTURAL FLOODING OCCURS AT FLOOD STAGE 7.0 FEET... AND IS EXPECTED TO CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC043-091326- /O.EXT.KPUB.FL.W.0002.000000T0000Z-100611T0000Z/ /CNCC2.1.SM.100606T0845Z.100608T0000Z.100610T1200Z.UU/ 726 PM MDT TUE JUN 8 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT CANON CITY. * AT 6:15 PM TUESDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDMORNING THURSDAY. * IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER SUPPLY INTAKE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON JUNE 21 1997. $$ COC101-091326- /O.CON.KPUB.FL.W.0003.100609T0600Z-100611T0000Z/ /ADLC2.1.ER.100609T0600Z.100609T0600Z.100610T1200Z.UU/ 726 PM MDT TUE JUN 8 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM LATE TONIGHT TO THURSDAY EVENING. * AT 6:15 PM TUESDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET ON APRIL 24 1942. $$
846 WGUS85 KPUB 091406 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 806 AM MDT WED JUN 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. .HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0 FEET UNTIL 1 AM ON THURSDAY. A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL. MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .SNOW MELT IN THE HIGH COUNTRY HAS ALSO PROMPTED STORAGE RELEASES AT THE PUEBLO RESERVOIR...RESULTING IN RISING RIVER LEVELS IN FROM JUST BELOW THE DAM TO THE AVONDALE AREA. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT AVONDALE TO REMAIN AT ITS FLOOD STAGE OF 7.0 FEET TODAY AND REMAIN THERE UNTIL 7 AM ON THURSDAY. CHANGES IN THE DAM RELEASE MAY ALSO RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL AT AVONDALE. CONSIDERABLE AGRICULTURAL FLOODING OCCURS AT FLOOD STAGE 7.0 FEET... AND IS EXPECTED TO CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC043-100206- /O.EXT.KPUB.FL.W.0002.000000T0000Z-100610T1800Z/ /CNCC2.1.SM.100606T0845Z.100608T0000Z.100610T0600Z.UU/ 806 AM MDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT CANON CITY. * AT 7:15 AM WEDNESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER SUPPLY INTAKE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON JUNE 2 1994. $$ COC101-100205- /O.CON.KPUB.FL.W.0003.000000T0000Z-100611T0000Z/ /ADLC2.1.ER.000000T0000Z.100609T0500Z.100610T1200Z.UU/ 806 AM MDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * AT 7:15 AM WEDNESDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET ON APRIL 24 1942. $$
923 WGUS85 KPUB 091913 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 113 PM MDT WED JUN 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. .HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0 FEET UNTIL THURSDAY AFTERNOON. A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL. MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .SNOW MELT IN THE HIGH COUNTRY HAS ALSO PROMPTED STORAGE RELEASES AT THE PUEBLO RESERVOIR...RESULTING IN RISING RIVER LEVELS FROM JUST BELOW THE DAM TO THE AVONDALE AREA. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT AVONDALE TO FALL BELOW ITS FLOOD STAGE OF 7.0 FEET THIS AFTERNOON. CHANGES IN THE DAM RELEASE MAY ALSO RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL AT AVONDALE. CONSIDERABLE AGRICULTURAL FLOODING OCCURS AT FLOOD STAGE 7.0 FEET... AND IS EXPECTED TO CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC043-100713- /O.EXT.KPUB.FL.W.0002.000000T0000Z-100611T0600Z/ /CNCC2.1.SM.100606T0845Z.100608T0000Z.100610T1800Z.UU/ 113 PM MDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT CANON CITY. * AT 12:31 PM WEDNESDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER SUPPLY INTAKE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON JUNE 2 1994. $$ COC101-100626- /O.EXT.KPUB.FL.W.0003.000000T0000Z-100610T0626Z/ /ADLC2.1.ER.000000T0000Z.100609T0500Z.100609T1826Z.UU/ 113 PM MDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * AT 12:15 PM WEDNESDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET ON APRIL 24 1942. $$
669 WGUS85 KPUB 100218 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 818 PM MDT WED JUN 9 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .THE ARKANSAS RIVER NEAR AVONDALE HAS FALLEN BELOW FLOOD STAGE...BUT IT WILL REMAIN NEAR BANKFULL INTO THE WEEKEND. THE HIGH FLOW IN THE RIVER CAN STILL BE DANGEROUS. USE EXTREME CAUTION WHEN NEAR THE RIVER. STRONG CURRENT COULD QUICKLY BECOME A SAFETY HAZARD. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. .HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0 FEET UNTIL LATE THURSDAY AFTERNOON. A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL. MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC043-101418- /O.EXT.KPUB.FL.W.0002.000000T0000Z-100611T1200Z/ /CNCC2.1.SM.100606T0845Z.100608T0000Z.100611T0000Z.UU/ 818 PM MDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT CANON CITY. * AT 7:15 PM WEDNESDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW EVENING. * IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER SUPPLY INTAKE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON JUNE 2 1994. $$ COC101-100248- /O.CAN.KPUB.FL.W.0003.000000T0000Z-100610T0626Z/ /ADLC2.1.ER.100609T1940Z.100609T0500Z.100609T2100Z.UU/ 818 PM MDT WED JUN 9 2010 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER NEAR AVONDALE. * AT 7:15 PM WEDNESDAY THE STAGE WAS 6.4 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 3:00 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY MIDMORNING FRIDAY. * IMPACT...AT 6.5 FEET...THERE IS LIKELY DAMAGE TO IRRIGATION WORKS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET ON APRIL 24 1942. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:30 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jun 8, 3:30 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT TUE JUN 8 2010 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN IS THE CHANCE FOR SEVERE WEATHER OVR THE SERN PLAINS. CURRENTLY A FRONT IS WORKING ITS WAY SOUTHWARD THRU THE SERN PLAINS. BEHIND THIS FRONT...THE LOW LEVEL WINDS WILL BE EASTERLY AND DEW POINTS ARE EXPECTED TO BE IN THE 50S ACRS THE SERN PLAINS THIS AFTERNOON. BY MID TO LATE AFTERNOON MID LEVEL LAPSE RATES ARE FORECAST TO RANGE FROM AROUND 5 C/KM OVR EL PASO COUNTY...TO AROUND 8 C/KM OVR THE FAR SE PLAINS AND ALONG THE SRN BORDER. CAPE VALUES ARE FORECAST TO BE QUITE LOW OVR NRN PORTIONS OF THE SERN PLAINS...AND BETWEEN 1000 AND 2000 J/KG ALONG THE SRN BORDER AND ALONG THE SANGRES. 0-6KM BULK SHEARS ARE EXPECTED TO BE 35 TO 50 KTS. IT LOOKS LIKE THE BEST CHANCES FOR PCPN SHOULD BE ALONG THE SRN I25 CORRIDOR AND ADJACENT MTS...AND ALONG THE SRN BORDER AREAS WHERE THE INSTABILITY WL BE GREATEST. THIS AREA COULD ALSO SEE A FEW SEVERE STORMS DEVELOP WITH LARGE HAIL BEING THE MAIN THREAT. TEMPS OVR WRN AREAS TODAY WL BE SIMILAR TO THOSE ON MONDAY. OVR THE SERN PLAINS THE AIR BEHIND THE FRONT WL BE COOLER AND TEMPS WL BE 10-15 DEGREES F COOLER THAN TEMPS ON MONDAY. TONIGHT MOST OF THE PCPN WL LIKELY END BY MIDNIGHT...BUT COULD SEE SOME LINGERING PCPN OVR THE FAR SERN PLAINS. WITH ALL THE LOW LEVEL MSTR REMAINING IN PLACE...WL LIKELY SEE SOME LOW CLOUDS AND PATCHY FOG DEVELOP LATE TONIGHT. /28 .LONG TERM... (WEDNESDAY THROUGH MONDAY) ...SIGNIFICANT SEVERE WEATHER POSSIBLE WEDNESDAY... ...HOT WITH FIRE WEATHER CONCERNS ON THURSDAY... ...RELIEF BY THE WEEKEND... MAIN CONCERN IN THE EXTENDED IS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER ON WEDNESDAY. STORM SYSTEM OVER THE PACNW WILL BEGIN MOVING INLAND...SPREADING AN AREA OF BROAD DIFFLUENT FLOW OVR THE NRN ROCKIES AS THE UPPER RIDGE SHIFTS EWD INTO THE NRN PLAINS. LEE TROUGH WILL STRENGTHEN DURING THE DAY...WITH INCREASED UPSLOPE FLOW IN THE AFTERNOON. CAP IS PRETTY STRONG...WITH H7 TEMPS OF 14-16 DEG C PERSISTING OVR THE SRN I-25 CORRIDOR. CONVECTION WILL BE LIMITED EARLY...BUT BY LATE AFTERNOON COMBO OF UPSLOPE FLOW...WEAK UPPER FORCING...AND CONVERGENCE ALONG AND N OF A DEVELOPING WARM FRONT SHOULD BE ENOUGH TO INITIATE ISOLD TO SCT CONVECTION OVR SERN CO. THERE ARE CURRENTLY TWO LOCAL AREAS OF HEIGHTENED THREAT: AREA N AND E OF A LINE ROUGHLY FROM KLHX TO KSPD...FROM APPROX 22Z-04Z...AND A MORE LIMITED THREAT OVR THE PALMER DVD FROM ROUGHLY 23Z-02Z. BUFKIT SOUNDINGS FOR KCOS INDICATE CAPE 2-3000...HELICITIES 1-200...AND HODOGRAPHS FAVORABLE FOR THE DEVELOPMENT OF TORNADIC SUPERCELLS. KLAA SOUNDINGS ARE EVEN MORE IMPRESSIVE...WITH CLASSIC SEVERE SKEW-T SHOWING CAPES 2500-3500...HELICITIES 2-400...EHI OF 5 PLUS...AND SWEAT INDEX OF 500. NOT SURPRISINGLY...BOTH REGIONS SHOW BULLSEYES OF HIGH SIG TOR PARAMETER...WHICH HAS BEEN A STRONG INDICATOR FOR THE SE PLAINS SO FAR THIS SEASON. THERE IS STILL PLENTY OF TIME FOR SHIFTS IN THE MODEL FORECASTS...AND CAP POTENTIAL STILL A MAJOR CAVEAT...BUT THIS IS CERTAINLY ONE OF THE STRONGER SET-UPS FOR SVR WX THE AREA HAS SEEN THUS FAR THIS SEASON. THU LOOKS TO BE THE HOTTEST DAY OF THE WEEK...AS MOISTURE IS SWEPT EWD OF OUR CWA. WHILE NAM INSISTS ON SOME ISOLD CONVECTION LATE IN THE DAY...HAVE KEPT THE DRY FORECAST INTACT WITH ONLY VIRGA EXPECTED AT BEST. EXCEPTION MAY BE OVER THE EXTREME ERN ZONES...GENERALLY E OF HIGHWAY 287...WHERE THE DRYLINE MAY FLIRT WITH THE BORDER COUNTIES. TEMPS SHOULD NEAR 100 DEG OVER THE LOWER ARK VALLEY WITH DRY SW WINDS AHEAD OF THE STORM. FIRE WX DANGER WILL AGAIN BE HIGH...PARTICULARLY OVER THE SAN LUIS VALLEY AND ERN FOOTHILLS. IN TYPICAL ROCKIES FASHION...THINGS GET EVEN MORE INTERESTING IN THE FRI-TUE TIME FRAME. STRONG UPPER LOW MOVES INTO THE INTER MTN WEST AND GRT BASIN ON FRI...AND A COLD FRONT CHARGES SWD THRU THE NRN ROCKIES BY LATE IN THE DAY. EXPECT A 25-30 DEG SHIFT IN TEMPS FROM THU-SAT AS THE FRONT MAKES ITS WAY THRU ERN CO SAT MORN. WHILE ECMWF IS NOT AS AGGRESSIVE WITH THE UPPER LOW...BOTH THE 00Z GFS AND GLOBAL GEM HAVE A CLOSED LOW OVER THE 4 CORNERS REGION BY SUN AFTERNOON. H7 TEMPS IN THE GFS FALL TO BELOW ZERO BY MON MORNING...AS TEMPS GET PROGRESSIVELY LOWER THRU EARLY NEXT WEEK. WITH SHOWERY WX ACCOMPANYING THE LOW...IF GFS VERIFIES COULD SEE SOME LIGHT SNOW FOR ELEVS ABOVE AROUND 9K FEET. STAY TUNED...ROSE && .AVIATION... EXPECT VFR CONDITIONS TODAY AT THE THREE TAF SITES. COULD SEE SOME TSTMS IN THE VCNTY OF KCOS AND KPUB THIS AFTERNOON AND EVENING WHICH COULD CAUSE SOME BRIEF MVFR CONDITIONS. THEN LATE TONIGHT AT KPUB AND KCOS...EXPECT IFR CONDITIONS WITH LOW CLOUDS AND REDUCED VSBY IN FOG. KALS SHOULD REMAIN VFR TONIGHT. /28 && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ220-224. && 28/44
Hazardous weather outlook, Jun 8, 10:45 AM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1045 AM MDT TUE JUN 8 2010 COZ058>089-093>099-091400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1045 AM MDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL PREDOMINANTLY OCCUR OVER THE HIGHER ELEVATIONS OF SOUTHEAST COLORADO TODAY...MAINLY ABOVE 6000 FEET. THE BEST CHANCE FOR STRONGER STORMS TO OCCUR WILL BE OVER THE HIGHER ELEVATIONS OF TELLER...CUSTER...FREMONT... HUERFANO...LAS ANIMAS AND EL PASO COUNTIES. THIS INCLUDES THE PALMER DIVIDE...THE RATON MESA...AND THE EASTERN SLOPES AND NEARBY VALLEYS OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE PIKES PEAK REGION. ONE OR TWO OF THESE STORMS COULD BE SEVERE AND PRODUCE HAIL UP TO 1.5 INCHES. WIND SHEAR IS RATHER STRONG...SO STORM ROTATION IS LIKELY TO OCCUR IN THE MOUNTAINS TODAY. THERE IS A VERY SLIGHT CHANCE OF A TORNADO OCCURRING ACROSS THE HIGHER TERRAIN TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS MOISTURE INCREASES OVER THE EASTERN PLAINS...THERE WILL BE AN INCREASED RISK OF SEVERE WEATHER ON WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON OVER THE SOUTHERN FRONT RANGE AND EASTERN MOUNTAINS...WITH STORMS MOVING EASTWARD TO THE INTERSTATE 25 CORRIDOR AND PLAINS BY LATE AFTERNOON AND EARLY EVENING. A FEW STORMS MAY BECOME SEVERE...WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT CURRENTLY APPEARS HIGHEST OVER EL PASO COUNTY NORTH OF HIGHWAY 94...AND OVER THE SOUTHEASTERN PLAINS NORTH OF HIGHWAY 50 AND EAST OF HIGHWAYS 71 AND 109. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN COLORADO FROM FRIDAY THROUGH THE WEEKEND...AS A STORM SYSTEM MOVES OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES. AT THIS TIME...THE SEVER WEATHER THREAT WITH THESE STORMS APPEARS LIMITED...BUT LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ACROSS THE SOUTHERN MOUNTAIN REGIONS ABOVE 6000 FEET...AND ACROSS THE PALMER DIVIDE AND RATON MESA REGIONS. HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:20 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 44 min |
| Jun 8, 2:55 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 24 hr |
| Jun 8, 2:55 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 5 more | 29 hr |
Nearby
River Flood Warnings in Colorado, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.